Alert archive / New York / Heat Advisories in 2012
Heat Advisory 7, NWS New York, NY
NWS New York, NY issued this heat advisory at Jul 4, 2012, 3:58 AM EDT for 5 counties in New York. It took effect at Jul 5, 2012, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 4, 2012, 3:58 AM EDT (07:58 UTC)
- In effect from
- Jul 5, 2012, 12:00 PM EDT
- Expired
- Jul 4, 2012, 3:43 PM EDT
- In force
- Issued by
- NWS New York, NY
Counties Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 91 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS71 KOKX 040758 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 358 AM EDT WED JUL 4 2012 ...HIGH HEAT CONTINUES TODAY AND THURSDAY... NYZ072>075-176-178-041600- /O.NEW.KOKX.HT.Y.0007.120705T1600Z-120706T0000Z/ /O.CON.KOKX.HT.Y.0006.120704T1600Z-120705T0000Z/ NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 358 AM EDT WED JUL 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY. * LOCATIONS...NEW YORK CITY. * HAZARDS...POTENTIALLY DANGEROUS HEAT. * HEAT INDEX VALUES...IN THE MID TO UPPER 90S THIS AFTERNOON AND IN THE MID 90S ON THURSDAY AFTERNOON. * TIMING...HIGHEST VALUES THIS AFTERNOON. * IMPACTS...POTENTIAL HEALTH HAZARDS TO THOSE PRONE TO HEAT STRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS 100 TO 104 DEGREES FOR TWO CONSECUTIVE HOURS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NJZ004-006-103>108-041600- /O.EXA.KOKX.HT.Y.0006.120704T1600Z-120705T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 358 AM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * LOCATIONS...PORTIONS OF NORTHEAST NEW JERSEY. * HAZARDS...POTENTIALLY DANGEROUS HEAT. * HEAT INDEX VALUES...NEAR 100. * TIMING...HIGHEST VALUES THIS AFTERNOON. * IMPACTS...POTENTIAL HEALTH HAZARDS TO THOSE PRONE TO HEAT STRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS 100 TO 104 DEGREES FOR TWO CONSECUTIVE HOURS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
2 follow-up statements
343 WWUS71 KOKX 041552 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1152 AM EDT WED JUL 4 2012 ...HIGH HEAT CONTINUES THIS AFTERNOON AND THURSDAY... NYZ072>075-176-178-050000- /O.CON.KOKX.HT.Y.0006.120704T1600Z-120705T0000Z/ /O.CON.KOKX.HT.Y.0007.120705T1600Z-120706T0000Z/ NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 1152 AM EDT WED JUL 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... * LOCATIONS...NEW YORK CITY. * HAZARDS...POTENTIALLY DANGEROUS HEAT. * HEAT INDEX VALUES...IN THE MID TO UPPER 90S THIS AFTERNOON AND IN THE MID 90S ON THURSDAY AFTERNOON. * TIMING...HIGHEST VALUES THIS AFTERNOON. * IMPACTS...POTENTIAL HEALTH HAZARDS TO THOSE PRONE TO HEAT STRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS 100 TO 104 DEGREES FOR TWO CONSECUTIVE HOURS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NJZ004-006-103>108-050000- /O.CON.KOKX.HT.Y.0006.120704T1600Z-120705T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 1152 AM EDT WED JUL 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...PORTIONS OF NORTHEAST NEW JERSEY. * HAZARDS...POTENTIALLY DANGEROUS HEAT. * HEAT INDEX VALUES...NEAR 100. * TIMING...HIGHEST VALUES THIS AFTERNOON. * IMPACTS...POTENTIAL HEALTH HAZARDS TO THOSE PRONE TO HEAT STRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS 100 TO 104 DEGREES FOR TWO CONSECUTIVE HOURS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
381 WWUS71 KOKX 041943 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 343 PM EDT WED JUL 4 2012 ...HIGH HEAT THROUGH EARLY THIS EVENING... NYZ072>075-176-178-050000- /O.CAN.KOKX.HT.Y.0007.120705T1600Z-120706T0000Z/ /O.CON.KOKX.HT.Y.0006.000000T0000Z-120705T0000Z/ NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 343 PM EDT WED JUL 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IS CANCELLED FOR THURSDAY... * LOCATIONS...NEW YORK CITY. * HAZARDS...HIGH HEAT AND HUMIDITY. * HEAT INDEX VALUES...95 TO 100 THROUGH EARLY THIS EVENING. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...POTENTIAL HEALTH HAZARDS TO THOSE PRONE TO HEAT STRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED FOR NEW YORK CITY WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS AT LEAST 95 DEGREES FOR TWO CONSECUTIVE DAYS...OR 100 DEGREES FOR ANY LENGTH OF TIME. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NJZ004-006-103>108-050000- /O.CON.KOKX.HT.Y.0006.000000T0000Z-120705T0000Z/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 343 PM EDT WED JUL 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...PORTIONS OF NORTHEAST NEW JERSEY. * HAZARDS...HIGH HEAT AND HUMIDITY. * HEAT INDEX VALUES...NEAR 100. * TIMING...THROUGH THIS EVENING. * IMPACTS...POTENTIAL HEALTH HAZARDS TO THOSE PRONE TO HEAT STRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN THE COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS 100 TO 104 DEGREES FOR TWO CONSECUTIVE HOURS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this heat advisory went out at Jul 4, 2:07 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 4, 2:07 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
207 AM EDT WED JUL 4 2012
.SYNOPSIS...
A WARM FRONT WILL APPROACH TONIGHT AND MOVE TO THE NORTHEAST OF
THE AREA WEDNESDAY MORNING. A COLD FRONT WILL PUSH SOUTH OF THE
AREA WEDNESDAY NIGHT FOLLOWED BY WEAK HIGH PRESSURE BUILDING IN
THROUGH FRIDAY NIGHT. A COLD FRONT WILL APPROACH ON SATURDAY AND
MOVE THROUGH SATURDAY NIGHT...FOLLOWED BY HIGH PRESSURE INTO EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WARM FRONT MOVING THROUGH SOUTHERN AND WESTERN PORTIONS OF THE
AREA AS OF 1 AM...ADVECTING IN HIGHER DEWPOINTS AND NEARLY STEADY
TO SLIGHTLY RISING TEMPS. MIN TEMPS TONIGHT RAISED A FEW DEGREES.
SHOWERS HAVE BEEN INCREASING IN COVERAGE BUT NO THUNDERSTORMS HAVE
DEVELOPED YET AS MAIN MCS STAYS SOUTH AND WEST OF THE CWA. THE
POTENTIAL FOR THUNDERSTORMS WAS LOWERED TO A SLIGHT CHANCE NEXT
FEW HOURS AND THEN JUST HAVE SCATTERED WITH THE INCREASING
INSTABILITY ALOFT...WITH IT PRIMARILY BEING EMBEDDED WITHIN LARGER
AREAS OF MODERATE TO HEAVY SHOWERS. THIS IS IN ASSOCIATION WITH
INCREASED ISOENTROPIC LIFT OCCURRING NOW. LAYER PW VALUES INCREASE
BRIEFLY 1.7 TO 2 INCHES OVERNIGHT INTO WEDNESDAY MORNING SO HEAVY
DOWNPOURS WILL BE LIKELY WITH ANY THUNDERSTORMS THAT FORM. IN
ADDITION...0-6 KM SHEAR INCREASES TO AROUND 30 KT WITH SHORTWAVE
SHOWN IN WATER VAPOR AND DIAGNOSED FROM 500 MB FIELDS IN NUMERICAL
MODELS COMING THROUGH BY 12Z WED. THEREFORE...KEPT THE MENTION OF
GUSTY WINDS ESPECIALLY WITH LL JET OF ABOUT 20-30 KT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
WARM FRONT MOVES THROUGH THE AREA EARLY IN THE DAY WITH SHORT WAVE
PUSHING OFF THE COAST. AREA BECOME WARM SECTORED. SURFACE
INSTABILITY INCREASES DURING THE DAY WITH HEATING. DEGREE OF
DESTABILIZATION WILL BE DEPENDENT ON AMOUNT OF CLEARING BEHIND THE
CONVECTIVE ACTIVITY. LEANING TO BEING MORE OPTIMISTIC WITH THE
CLEARING. FOCUS OF ANY CONVECTIVE DEVELOPMENT WILL BE A WEAK
SURFACE TROUGH DEVELOPING AHEAD OF AN APPROACHING COLD FRONT. DO
HAVE WEAK DIFLUENCE ALOFT AND ANY DEVELOPMENT SHOULD BE MAINTAINED.
HOWEVER SHEAR WILL BE MARGINAL...AROUND 15 KT. BECAUSE OF SOME
UNCERTAINTY WILL KEEP POPS AT CHANCE. ACTIVITY WILL DIMINISH WITH THE
LOSS OF HEATING AND WITH THE PASSAGE OF THE COLD FRONT LATE AT
NIGHT. THE COMBINATION OF THE WARM AIRMASS MOVING INTO THE AREA
AND INCREASING DEW POINTS...WILL RESULT IN HEAT INDEX VALUES IN
NYC EXPECTED TO REACH INTO THE MID TO UPPER 90S WEDNESDAY...AND
TO THE MID 90S THURSDAY. HAVE ISSUED A HEAT ADVISORY FOR WEDNESDAY
AT THIS TIME.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
WEAK COLD FRONT WILL BE SOUTH OF THE AREA...BUT WILL NOT BRING
MUCH RELIEF AS TEMPS REACH THE MID 90S IN NYC METRO...AND LOWER
90S ACROSS THE REST OF THE CWA EXCLUDING HIGHER ELEVATIONS OF SRN
CT AND THE FORKS OF LONG ISLAND. DEWPOINTS WILL BE DROPPING INTO
THE LOWER 60S...WITH HEAT INDEX VALUES NEARLY THE SAME AS AIR
TEMPS. TEMPS ON FRI MAY NOT BE MUCH DIFFERENT FROM THOSE OF
MON...ATTM IT APPEARS THAT SLIGHTLY LOWER DEWPOINTS SHOULD KEEP
MAX HEAT INDEX JUST BELOW 95.
HOTTER AND MORE HUMID CONDITIONS EXPECTED ON SAT AHEAD OF AN
APPROACHING COLD FRONT...WITH HIGH TEMPS IN THE LOWER/MID 90S AND
MAX HEAT INDICES 95-100 IN NYC AND URBAN NE NJ. DEPENDING ON
TIMING OF FRONT...SCT AFTERNOON/EVENING SHOWERS/TSTMS POSSIBLE IN
A PRE-FRONTAL TROUGH OVER THE AREA BEFORE THE ACTUAL FRONT MOVES
THROUGH LATE SAT NIGHT OR EARLY SUNDAY.
EXPECT TEMPS TO GRADUALLY RETURN TO SEASONAL AVGS EARLY NEXT WEEK
AS LONGWAVE TROUGHING BECOMES ESTABLISHED OVER THE EASTERN THIRD
OF THE NATION...AND AS WEAK SYNOPTIC SCALE HIGH PRESSURE NOSES
EASTWARD INTO THE AREA. WITH SFC TROUGHING DEVELOPING EACH
AFTERNOON AND WEAK MID LEVEL VORT MAXES MOVING ACROSS IN NW FLOW
ALOFT...STILL EXPECT DIURNAL SCT-BKN CU DEVELOPMENT AND PERHAPS
SOME ISOLD SHOWERS/TSTMS.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL GIVE WAY TO A WARM FRONT TONIGHT...AND THEN A
WEAK FRONT WEDNESDAY AFTERNOON. GENERALLY VFR FOR THE PERIOD.
CONTINUING TO TRACK CONVECTION OVER CENTRAL AND EASTERN
PA...COINCIDENT WITH UPPER LEVEL DISTURBANCE AND LOW-LEVEL WIND
MAX. APPEARS THIS CONVECTIVE COMPLEX WILL TRACK SE OF THE
TERMINALS...BUT MODERATE CONFIDENCE IN SCT TO NUMEROUS SHRA/TSRA
DEVELOPING ACROSS THE NYC TERMINALS BETWEEN 06Z AND 08Z...AND
LASTING FOR A FEW HOURS. SLIGHTLY LATER TIMING FARTHER EAST. ANY
SHOWERS OR THUNDERSTORMS THAT DEVELOP MAY PRODUCE BRIEF SUB-VFR
CONDITIONS.
WARM FRONT AND ASSOCIATED SHRA ACTIVITY PUSHES EAST THIS MORNING.
WEAK TROUGH DEVELOPMENT LIKELY IN VICINITY OF CITY TERMINALS...WITH
LATE AFTERNOON SEABREEZE DEVELOPMENT LIKELY ACROSS
ISP/BDR/GON...POSSIBLE AT JFK. GUSTY WESTERLY AFTERNOON WINDS FOR
REMAINDER OF TERMINALS...KEWR/KHPN/KSWF/KLGA.
THE TROUGH COULD ACT AS A FOCUS FOR SCATTERED STRONG CONVECTION
THIS AFTERNOON. CONFIDENCE OF TIMING AND COVERAGE TO LOW TO
INCLUDE IN THE TAFS AT THIS TIME.
OUTLOOK FOR 06Z THURSDAY THROUGH SATURDAY...
.WED NIGHT...MAINLY VFR. CHANCE OF A SHOWER OR TSTM IN THE EARLY
EVENING WITH MVFR OR LOWER CONDS.
.THU-FRI NIGHT...VFR.
.SAT...SLIGHT CHANCE OF TSTMS WITH MVFR OR LOWER CONDS...MAINLY
LATE IN THE DAY.
&&
.MARINE...
HIGH PRESSURE GIVES WAY TO A WARM FRONT LATE TONIGHT INTO
WEDNESDAY MORNING WITH SHOWERS AND THUNDERSTORMS LIKELY. A COLD
FRONT THEN MOVES THROUGH THE WATERS WEDNESDAY AFTERNOON INTO THE
EVENING. HIGH PRESSURE BUILDS BEHIND THE COLD FRONT WEDNESDAY
NIGHT.
OUTSIDE OF THE THUNDERSTORMS WINDS AND WAVES WILL REMAIN BELOW
ADVISORY LEVELS.
QUIET FROM THU THROUGH THE WEEKEND AS A WEAK PRESSURE GRADIENT
PREVAILS. LATE DAY OR EVENING TSTMS ON SAT COULD PRODUCE LOCALLY
HIGHER WINDS AND SEAS.
&&
.HYDROLOGY...
AROUND ONE HALF INCH OF RAINFALL IS POSSIBLE INTO EARLY
WEDNESDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN ANY
THUNDERSTORMS. ADDITIONAL STORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON INTO THE EVENING...WHICH COULD PRODUCE LOCALLY HEAVY
RAINFALL. DRY WEATHER RETURNS WEDNESDAY NIGHT AND CONTINUE THROUGH
FRIDAY.
&&
.TIDES/COASTAL FLOODING...
HIGH TIDE FOR TONIGHT HAS PASSED WITH SITES NOW BELOW MINOR
COASTAL FLOODING BENCHMARKS. THE TIDE LEVELS HAVE BEEN HIGHER AT
NIGHT AND FOR WEDNESDAY NIGHT...THE ASTRONOMICAL TIDE LEVELS WILL
BE SLIGHTLY LOWER THAN THOSE OF TONIGHT. DATA WILL BE MONITORED TO
SEE IF SITES WILL GET CLOSE TO MINOR COASTAL FLOODING BENCHMARKS
AGAIN WED NIGHT BUT IT LOOKS LIKE MOST WILL FALL BELOW.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
NYZ072>075-176-178.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...MET
NEAR TERM...JM
SHORT TERM...MET
LONG TERM...GOODMAN
AVIATION...BC/NV
MARINE...GOODMAN/MET
HYDROLOGY...MET
TIDES/COASTAL FLOODING...JMHazardous weather outlook, Jul 3, 3:17 PM EDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 317 PM EDT TUE JUL 3 2012 NYZ072>075-176-178-041000- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 317 PM EDT TUE JUL 3 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078>081-177-179-041000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 317 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-041000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 317 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:25 PM EDT | Special Weather Statement | OKX | Westchester | 35 min |
| Jul 4, 4:27 PM EDT | Special Marine Warning | OKX | 63 min | |
| Jul 4, 4:33 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 27 min |
| Jul 4, 5:15 PM EDT | Special Weather Statement | OKX | Nassau | 45 min |
Nearby
Heat Advisories in New York, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.